Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 112, NWS Cheyenne, WY

July 4, 2011Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2011, 5:27 PM MDT for Niobrara County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 5:27 PM MDT (23:27 UTC)
Expired
Jul 4, 2011, 6:00 PM MDT
In force
33 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 149 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WUUS55 KCYS 042327
SVRCYS
WYC027-050000-
/O.NEW.KCYS.SV.W.0112.110704T2327Z-110705T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 600 PM MDT

* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF REDBIRD...OR 24 MILES NORTHEAST OF LUSK...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4328 10405 4327 10404 4307 10404 4295 10427
      4311 10444 4337 10422
TIME...MOT...LOC 2327Z 233DEG 9KT 4308 10424
WIND...HAIL 60MPH 1.00IN

$$
APFEL
2 follow-up statements
507 
WWUS55 KCYS 042347
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT MON JUL 4 2011

WYC027-050000-
/O.CON.KCYS.SV.W.0112.000000T0000Z-110705T0000Z/
NIOBRARA WY-
547 PM MDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NIOBRARA COUNTY UNTIL 600 PM MDT...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTH OF REDBIRD...OR 23 MILES SOUTHWEST OF EDGEMONT...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4328 10405 4327 10404 4307 10404 4295 10427
      4311 10444 4337 10422
TIME...MOT...LOC 2347Z 233DEG 9KT 4311 10419
WIND...HAIL 60MPH 1.00IN

$$
APFEL
774 
WWUS55 KCYS 042355
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT MON JUL 4 2011

WYC027-050005-
/O.EXP.KCYS.SV.W.0112.000000T0000Z-110705T0000Z/
NIOBRARA WY-
555 PM MDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
WILL EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4328 10405 4327 10404 4307 10404 4295 10427
      4311 10444 4337 10422
TIME...MOT...LOC 2355Z 233DEG 9KT 4312 10417

$$
APFEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:34 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 4, 2:34 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT MON JUL 4 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CLOUDS AND MONSOONAL MOISTURE ROTATING EASTWARD OVER THE CWA THIS
AFTERNOON AS EVIDENT ON SATELLITE. SCATTERED SHOWERS AND A FEW
WEAK STORMS ON RADAR OVER MAINLY WESTERN PARTS OF THE CWA AND THIS
SHOULD SPREAD EASTWARD THIS EVENING ALONG WITH THE MOISTURE FEED.
INSTABILITIES NOT IMPRESSIVE AND WITH LOWER SHEAR SEVERE THREAT
SEEMS MINIMAL. SFC COOL FRONT NOW DROPPING INTO THE NORTHERN
PORTION OF THE CWA WILL CONTINUE TO PUSH SOUTH TONIGHT AND HELP TO
KEEP SOME CONVECTION GOING THROUGH THE NIGHT...MAINLY OVER THE
NORTHEAST PART OF THE CWA WHERE A WEAK IMPULSE MOVING ACROSS
SHOULD HELP. TUESDAY THROUGH WEDNESDAY EXPECTED TO BE COOLER WITH
MORE CLOUDINESS AND SCTD SHOWERS AND STORMS ONCE AGAIN. SOMEWHAT
BETTER SHEAR VALUES MAY HELP TO CREATE A FEW STRONG OR SEVERE
STORMS OVER THE EASTERN PLAINS TUESDAY AFTERNOON. WIDELY SCTD
SHOWERS AND A FEW STORMS SHOULD PERSIST TUESDAY NIGHT THEN UPTICK
AGAIN WEDNESDAY. WEAKER FLOW WILL CAUSE ACTIVITY TO BE RATHER SLOW
MOVING AND ERRATIC THUS SOME LOCALLY HEAVY RAINS POSSIBLE
WEDNESDAY AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
FLAT UPPER HIGH WILL BE CENTERED NR THE FOUR CORNERS EARLY IN THE
PERIOD SHIFTING TO THE MID-MISSISSIPPI RIVER VALLEY BY THE LATTER
HALF OF THE WEEKEND AND EARLY NEXT WEEK. THE CWA WILL BE ON THE
NRN PERIPHERY OF THIS UPPER HIGH FOR WEDNESDAY THROUGH SATURDAY.
MID/UPPER-LEVEL MOISTURE WILL BE RECYCLED AROUND THIS UPPER
HIGH...WHICH WILL YIELD DAILY DIURNALLY ENHANCED AFTERNOON/EVENING
THUNDERSTORMS. ALL MEDIUM RANGE GUIDANCE SUGGESTS EMBEDDED
DISTURBANCES WITHIN THIS FLOW...HOWEVER THE TIMING OF SUCH FEATURES
IS DIFFICULT GIVEN THE RELATIVELY WEAK STEERING WINDS. SO...HAVE
KEPT PRECIPITATION CHANCES FAIRLY BROADBRUSH AT THIS TIME...WITH
GENERALLY SLIGHT CHANCE TO CHANCE POPS. PRECIPITABLE WATERS WILL
REMAIN BETWEEN 1 TO 1.5 INCHES EAST OF THE MOUNTAINS THROUGH THE
WEEKEND AND WITH WEAK WINDS ALOFT...SLOW MOVING THUNDERSTORMS WITH
HEAVY RAIN WILL CONTINUE TO BE A CONCERN. AS THE UPPER HIGH
SHIFTS EAST MID/UPPER FLOW WILL TURN SOUTHWEST ACROSS THE CENTRAL
AND NRN ROCKIES. THIS MAY TRY TO DRY THINGS OUT A BIT TOWARDS THE
MIDDLE OF NEXT WEEK. BUT UNTIL THIS OCCURS...KEPT AFTERNOON AND
EVENING THUNDERSTORM CHANCES GOING ON SUNDAY AND MONDAY. PROGD
700MB TEMPERATURES HOVER BETWEEN 15 AND 17C THRU THE PERIOD. SO
AFTERNOON TEMPS WILL REMAIN 5 TO 10 DEGREES ABOVE SEASONAL
NORMALS...WHICH WILL MAINTAIN HIGHS IN THE UPPER 80S TO LOW 90S.

&&

.AVIATION...00Z TAF ISSUANCE...
GENERALLY VFR CONDITIONS CAN BE EXPECTED AT AREA AIRPORTS THROUGH
THE PERIOD...WITH THE EXCEPTION OF EARLY EVENING SHOWER AND
THUNDERSTORMS. THESE THUNDERSTORMS WILL WANE BY AROUND SUNSET...
LEAVING A MID-LEVEL CANOPY IN PLACE ESPECIALLY FROM RAWLINS
THROUGH CHADRON. KCYS MAY BE FAR ENOUGH SOUTH TO ONLY SEE FEW-SCT
LATER TONIGHT. MODELS ARE HINTING AT SOME LOWER CLOUD DEVELOPMENT
AT KCDR/KAIA EARLY TUESDAY MORNING...BUT THE AMOUNT AND THICKNESS
OF THE MID-LEVEL CLOUDS MAY BE LIMITING FACTOR. SO FOR NOW KEPT
CIGS IN THE VFR CATEGORY AND ADDED A SCT LOWER LEVEL CLOUD GROUP.
ANOTHER ROUND OF AFTERNOON THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN
ON TUESDAY.

&&

.FIRE WEATHER...
NO CONCERNS ANTICIPATED THROUGH MUCH OF THE WEEK AS INCREASING
MONSOONAL MOISTURE RIDES ACROSS THE AREA AND TEMPERATURES TURN
COOLER. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
THROUGH THURSDAY...MOST NUMEROUS IN THE AFTERNOONS AND EVENING
WITH SOME DECENT RAINS POSSIBLE IN SOME AREAS.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH
THE WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER
NORTH PLATTE AND ITS TRIBUTARIES. CHANCES FOR HEAVY RAINFALL
TUESDAY INTO WEDNESDAY MAY PRODUCE RISES IN THE WATER LEVELS ON
AREA RIVERS FROM WEDNESDAY THROUGH FRIDAY...BUT THE MOST SERIOUS
FLOODING IS WELL PAST. VERY WARM TEMPERATURES ARE FORECAST OVER
THE AREA THROUGH MONDAY AND THEN SLIGHTLY ABOVE NORMAL FOR THE
REST OF THE WEEK. THE WARMTH WILL RESULT IN INCREASED MOUNTAIN
SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET
MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY
SIGNIFICANT RISES IN THE RIVERS THROUGH THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM/HYDROLOGY/AVIATION...HAHN
Hazardous weather outlook, Jul 4, 10:30 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT MON JUL 4 2011

NEZ019>021-054-055-WYZ101-103>119-051100-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1030 AM MDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS SHOULD MOVE ACROSS THE AREA THIS AFTERNOON
AND EVENING. NO SEVERE STORMS ARE EXPECTED BUT GUSTY WINDS MAY
ACCOMPANY ANY STORMS THAT DO FORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE TUESDAY AFTERNOON AND
PERSIST INTO WEDNESDAY AS A WEAK COLD FRONT MOVES INTO SOUTHERN
WYOMING. A FEW STORMS COULD BECOME SEVERE EAST OF THE LARAMIE
RANGE TUESDAY.

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ON A
DAILY BASIS THROUGH THE WEEKEND AS MONSOONAL MOISTURE COMBINES WITH
DAYTIME HEATING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE
BUT LOCALLY HEAVY RAINS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ102-051100-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
1030 AM MDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS SHOULD MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING AS A COOL FRONT MOVES INTO THE AREA. A FEW
STORMS COULD BECOME STRONG WITH GUSTY WINDS AND HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE TUESDAY AFTERNOON AND
PERSIST INTO WEDNESDAY AS A WEAK COLD FRONT MOVES INTO SOUTHERN
WYOMING. A FEW STORMS COULD BECOME SEVERE ON TUESDAY.

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ON A
DAILY BASIS THROUGH THE WEEKEND AS MONSOONAL MOISTURE COMBINES WITH
DAYTIME HEATING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE
BUT LOCALLY HEAVY RAINS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 4, 3:34 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT MON JUL 4 2011

WYZ102-107-108-042200-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
334 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...SOUTHERN
NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 400 PM MDT...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF RAWHIDE BUTTES...OR 19 MILES
SOUTHWEST OF LUSK...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAWHIDE BUTTES...
  JAY EM...

MAZUR
Special weather statement, Jul 4, 3:44 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT MON JUL 4 2011

NEZ054-WYZ119-042245-
EAST LARAMIE COUNTY WY-KIMBALL NE-
344 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND
SOUTHWESTERN KIMBALL COUNTIES UNTIL 445 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PANORAMA POINT...OR 26 MILES SOUTHWEST OF
KIMBALL...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PANORAMA POINT...

APFEL
Special weather statement, Jul 4, 4:32 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT MON JUL 4 2011

NEZ096-042315-
SOUTH SIOUX NE-
432 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX COUNTY UNTIL 515
PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF MOUNT EDNA...OR 20 MILES EAST
OF TORRINGTON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN SIOUX COUNTY.

MAZUR
Special weather statement, Jul 4, 5:06 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT MON JUL 4 2011

NEZ020-021-054-055-042345-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
506 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES UNTIL 545 PM MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF DIX...OR 13 MILES NORTHEAST OF
KIMBALL...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN CHEYENNE...NORTHEASTERN
KIMBALL...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SLA
Local storm report, Jul 4, 5:12 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FUNNEL CLOUD     23 SSW AGATE            42.10N 103.95W
07/04/2011                   SIOUX              NE   CO-OP OBSERVER

&&

DDEAL
Local storm report, Jul 4, 5:13 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FUNNEL CLOUD     12 N MITCHELL           42.12N 103.81W
07/04/2011                   SIOUX              NE   TRAINED SPOTTER

            FUNNEL FORMED AND DISSIPATED NUMEROUS TIMES

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:27 PM MDTSevere Thunderstorm WarningCYSLaramie29 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.